Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Is it normal to have numbness while taking steroid treatment for spider bite?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
Good morning. I am getting steroid shot and topical steroid treatment for some sort of bug/spider bite and it has been a few days of treatment. These bites are on my abdomen so I apply the topical cream twice a day as instructed. I have an area around the affected area that is numb to the touch. Is that common?
Posted Mon, 3 Feb 2014 in Skin Hair and Nails
Answered by Dr. Johny Chacko 39 minutes later
Brief Answer: Numb to touch after applying steroids not common Detailed Answer: Hello, Welcome to healthcare magic. Numbness due to application of potent topical steroid is not common. I have not come across this symptom in any of my patients so far. However it has rarely been reported. You should also consider neurotoxins in the spider venom. That can cause numbness. Hope this helped, Take care.
Above answer was peer-reviewed by
Follow-up: Is it normal to have numbness while taking steroid treatment for spider bite? 12 minutes later
the bites happened over two weeks and the numb area is just now an issue.
Answered by Dr. Johny Chacko 14 hours later
Brief Answer: Numbness may not be due to spider venom Detailed Answer: Hello, Welcome back. If the bite was two weeks back then it is unlikely that the numbness is because of that. I recommend you to complete the course as prescribed by your doctor and I feel your numbness will come down once the treatment is stopped. Hope this helped, Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor